Alert archive / Arkansas / Tornado Warnings in 2013
Tornado Warning 8, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Feb 18, 2013, 3:15 PM CST for Hempstead County, Lafayette County, Miller County, Arkansas. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 18, 2013, 3:15 PM CST (21:15 UTC)
- Expired
- Feb 18, 2013, 4:00 PM CST
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Hempstead County, AR, Lafayette County, AR, Miller County, AR
The radar
The Shreveport radar (KSHV), 100 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 18, 3:22 PM CST | HAIL 1.75 | 4 N Fouke, AR | |
| Feb 18, 3:22 PM CST | HAIL 1.75 | 7 N Fouke, AR | NEAR GENOA |
| Feb 18, 3:30 PM CST | TORNADO | 4 Sw Garland, AR | A BRIEF EF-0 SNAPPED SEVERAL HARDWOOD BRANCHES AND A SMALL HARDWOOD TREE ALONG HWY 134. THE PATH LENGTH WAS 40 YDS...THE PATH WIDTH WAS 20 YDS...AND MAXIMUM WINDS WERE ESTIMATED AT 70 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 18, 2:19 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 510 m²/s²
- 0-3 km storm-relative helicity
- 670 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
422
WFUS54 KSHV 182115
TORSHV
ARC057-073-091-182200-
/O.NEW.KSHV.TO.W.0008.130218T2115Z-130218T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
315 PM CST MON FEB 18 2013
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
SOUTH CENTRAL HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
CENTRAL LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF LEWISVILLE...
CENTRAL MILLER COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 400 PM CST
* AT 309 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES WEST OF
FOUKE...OR 12 MILES SOUTHEAST OF WAKE VILLAGE...MOVING EAST AT 35
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GENOA
AND GARLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
&&
LAT...LON 3356 9364 3326 9351 3315 9403 3318 9405
3338 9404
TIME...MOT...LOC 2114Z 251DEG 33KT 3327 9398
$$
051 follow-up statement
578
WWUS54 KSHV 182139
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
339 PM CST MON FEB 18 2013
ARC057-182148-
/O.CAN.KSHV.TO.W.0008.000000T0000Z-130218T2200Z/
HEMPSTEAD AR-
339 PM CST MON FEB 18 2013
...THE TORNADO WARNING FOR HEMPSTEAD COUNTY IS CANCELLED...
LAT...LON 3326 9351 3320 9379 3322 9379 3345 9378
3348 9364 3348 9361
TIME...MOT...LOC 2138Z 251DEG 33KT 3334 9369
$$
ARC073-091-182200-
/O.CON.KSHV.TO.W.0008.000000T0000Z-130218T2200Z/
LAFAYETTE AR-MILLER AR-
339 PM CST MON FEB 18 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CST FOR MILLER
AND LAFAYETTE COUNTIES...
AT 335 PM CST...A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WAS
LOCATED NEAR GARLAND...OR 9 MILES WEST OF LEWISVILLE...MOVING EAST
AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPIRIT
LAKE...BOYD AND PINEY GROVE
LAT...LON 3326 9351 3320 9379 3322 9379 3345 9378
3348 9364 3348 9361
TIME...MOT...LOC 2138Z 251DEG 33KT 3334 9369
$$
05What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Feb 18, 2:53 PM CST, 22 minutes earlier.
Area forecast discussion, Feb 18, 2:53 PM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
253 PM CST MON FEB 18 2013
.DISCUSSION...
SCATTERED TSTMS HAVE RECENTLY DEVELOPED ACROSS THE EAST TX
LAKES...NW LA...EXTREME NE TX...AND SW AR. FURTHER TO THE NORTH
AND WEST....ALONG AND APPROACHING COLD FRONT...A LINE OF TSTMS HAS
DEVELOPED OVER WESTERN AR/SE OK. THIS LINE IS EXPECTED TO CONTINUE
DEVELOPING SOUTHWARD...WHERE THE MOST CONCENTRATED THREAT OF SVR STORMS
IS EXPECTED...PROMPTING ISSUANCE OF SVR TSTM WATCH UNTIL 9 PM. LOW
LVL WINDS QUITE STG...BUT NEARLY UNIDIRECTIONAL...THUS STRAIGHT
LINE WINDS APPEAR TO BE THE MAIN SVR THREAT. HOWEVER...INCREASING
ROTATION INDICATED WITHIN SCT STORM SECTOR. EXPECTING SKIES TO
BECOME MOSTLY CLEAR WITH NW WINDS IMMEDIATELY BEHIND FRONT
TONIGHT.
A BRIEF DRY PERIOD WILL BE REPLACED BY ISENTROPIC LIFT PROVIDING
CHANCE OF STRATIFORM RAIN TUESDAY NIGHT INTO WEDNESDAY. NORTHERN
CWA COULD FLIRT WITH A LIGHT WINTRY MIX WITH EVAP COOLING...BUT
WILL HOLD OFF TO INTRODUCE TO FCST JUST YET. LATER IN DAY WEDNESDAY...
A TRANSITION TO MORE CONVECTIVE TYPE PRECIP WILL OCCUR AS A WARM
FRONT RAPIDLY MOVES IN FROM CENTRAL TX...WITH EAST WINDS
DEVELOPING SOUTHERLY COMPONENT AS INTENSE UPPER TROUGH WILL BECOME
NEGATIVELY TILTED...HANGING UP OVER NORTHERN PLAINS WITH SFC LOW
MOVING TOWARDS GREAT LAKES. EXCESSIVE LOW LVL SHEAR WILL RESULT
FROM THIS DEFORMATION...BUT AT THE SAME TIME WILL KEEP INSTABILITY
ELEVATED WITH SHOWALTER INDICES WELL BELOW ZERO. AMOUNT OF SFC
BASED INSTABILITY CLOSER TO COLD FRONT PASSAGE LATER IN DAY
THURSDAY WILL DICTATE TORNADIC POTENTIAL WITH THIS SYSTEM. THIS
FRONT MAY HANG OUT OVER SOUTHERN CWA INTO FRIDAY...COULD YIELD
DECENT RAINFALL TOTALS AS WELL...BUT WITH NORTHERN SECTIONS OF
AREA CLEARING OUT FOR FIRST PART OF WEEKEND./VII/.
&&
.AVIATION...
MOSTLY MVFR FLIGHT WEATHER EXPECTED ACROSS THE AREA FOR THE
REMAINDER OF THE AFTERNOON INTO THE EVENING. CIGS WERE RANGING
BETWEEN 2 AND 4 KFT. VSBYS VICINITY OF SCATTERED SHOWERS AND TSTMS
BRIEFLY IFR. LOOK FOR DETERIORATING FLIGHT CONDITIONS FROM WEST TO
EAST AS A COLD FRONT MOVES ACROSS THE AREA. NUMEROUS TSTMS ALONG THE
FRONT WILL CREATE FLIGHT HAZARDS...INCLUDING IFR CIGS AND VSBYS...
MODERATE TO SEVERE TURBULENCE AND ICING ABOVE 9 KFT. THE FRONT WILL
CROSS THE FOUR STATE REGION RAPIDLY...AND SHOULD BE NEAR A KMLU TO
KJAS LINE BY 19/06Z. FLIGHT WEATHER SHOULD IMPROVE TO VFR WITHIN A
COUPLE HOURS AFTER FROPA. SURFACE WIND SOUTHWEST 15 TO 25 KTS WITH
GUSTS TO 35 KTS THIS AFTERNOON WILL CREATE MODERATE LOW LEVEL
TURBULENCE. WIND BECOMING NORTHWEST 10 TO 15 KTS AFTER FROPA. /14/
.PRELIMINARY POINT TEMPS/POPS...
SHV 41 62 41 53 42 / 60 10 20 50 60
MLU 43 61 37 52 42 / 70 10 10 50 60
DEQ 36 60 34 48 38 / 40 10 20 40 50
TXK 38 60 37 50 38 / 40 10 20 40 50
ELD 37 60 35 49 37 / 60 10 10 40 50
TYR 41 63 41 53 44 / 20 10 30 60 70
GGG 41 63 40 53 44 / 40 10 30 60 70
LFK 41 66 42 55 47 / 40 10 30 60 70
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&Hazardous weather outlook, Feb 18, 12:04 PM CST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1204 PM CST MON FEB 18 2013 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-191815- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1204 PM CST MON FEB 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A STRONG PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE EAST AND SURFACE LOW PRESSURE TO THE WEST AND NORTHWEST WILL PRODUCE STRONG AND GUSTY SOUTHERLY WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS TO 30 TO 35 MPH. THE STRONG WINDS AND RESULTING HIGHER WAVES ON AREA LAKES WILL MAKE SAFE NAVIGATION DIFFICULT...ESPECIALLY FOR SMALLER BOATS. THE STRONG WINDS WILL ALSO AFFECT HIGH PROFILE VEHICLES ON WEST TO EAST ORIENTED ROADWAYS. SHOWERS AND THUNDERSTORMS WILL BEGIN TO DEVELOP OVER THE EAST TEXAS LAKES DURING THE EARLY AFTERNOON. THIS ACTIVITY WILL INCREASE IN COVERAGE AND INTENSITY AS IT SPREAD TO THE NORTH AND EAST ACROSS REMAINING PORTIONS OF THE AREA LATER THIS AFTERNOON AND EVENING. STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS... AND POSSIBLY EVEN HAIL OR ISOLATED TORNADOES...WILL BE MOST LIKELY ACROSS EXTREME EAST TEXAS...NORTHERN LOUISIANA...AND SOUTHERN ARKANSAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... AN EVEN MORE POTENT UPPER LEVEL STORM SYSTEM IS EXPECTED TO BRING ANOTHER ROUND OF THUNDERSTORMS...SOME POSSIBLY SEVERE...TO THE FOUR STATE REGION BY LATER IN THE WEEK. THE PERIOD OF GREATEST POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS APPEARS TO BE FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY EVENING AS A MAJOR SHORTWAVE TROUGH WILL HELP DRIVE A COLD FRONT INTO THE FOUR STATE REGION. INSTABILITY AND LOW LEVEL SHEAR APPEAR TO BE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON ODAY AND TONIGHT. VII
In the hours before
Special weather statement, Feb 18, 2:28 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
228 PM CST MON FEB 18 2013
TXZ097-112-182130-
BOWIE-CASS-
228 PM CST MON FEB 18 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 330 PM CST...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
CASS AND BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
MAUD...NASH...REDWATER...TEXARKANA AND WAKE VILLAGE...
AT 226 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES EAST OF NAPLES...OR 13 MILES
SOUTH OF SIMMS...MOVING NORTHEAST AT 40 MPH.
NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
14Local storm report, Feb 18, 3:01 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
301 PM CST MON FEB 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM HAIL DOUGLASSVILLE 33.19N 94.35W
02/18/2013 M1.75 INCH CASS TX TRAINED SPOTTER
&&
EVENT NUMBER SHV1300003
12Special weather statement, Feb 18, 3:09 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
309 PM CST MON FEB 18 2013
ARZ050-OKZ077-182145-
MCCURTAIN-SEVIER-
309 PM CST MON FEB 18 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 345 PM CST...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
SEVIER...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
GILLHAM...
AT 306 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF BROKEN BOW...OR
18 MILES WEST OF DE QUEEN...MOVING EAST AT 35 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
05The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 3:02 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette, Miller | 58 min |
| Feb 18, 3:50 PM CST | Tornado Warning | SHV | Columbia, Hempstead, Lafayette, Nevada | 25 min |
| Feb 18, 4:03 PM CST | Tornado Warning | SHV | Columbia, Union | 27 min |
| Feb 18, 4:06 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Nevada, Sevier | 39 min |
| Feb 18, 4:29 PM CST | Severe Thunderstorm Warning | SHV | Miller | 46 min |
| Feb 18, 4:48 PM CST | Tornado Warning | SHV | Hempstead, Nevada | 27 min |
| Feb 18, 5:05 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Little River, Miller, Nevada | 40 min |
| Feb 18, 5:19 PM CST | Severe Thunderstorm Warning | SHV | Nevada | 26 min |
Nearby
Tornado Warnings in Arkansas, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.